Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 70, NWS Hastings, NE

July 17, 20086 counties in Nebraska

NWS Hastings, NE issued this flash flood warning at Jul 17, 2008, 6:13 PM CDT for 6 counties in Nebraska. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2008, 6:13 PM CDT (23:13 UTC)
Expired
Jul 18, 2008, 12:15 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Adams County, NE, Clay County, NE, Fillmore County, NE, Hall County, NE, Hamilton County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:47 PM CDTFLASH FLOOD5 N Hastings, NEWATER COVERING ALL LANES AT 82ND AND HIGHWAY 281.
Jul 17, 6:52 PM CDTHEAVY RAIN 1.764 N Hastings, NE1.76 INCHES OF RAIN IN ABOUT 25 MINUTES AT THE HASTINGS NWS OFFICE
Jul 17, 9:16 PM CDTFLOODHastings, NE12TH AVE AND ADAMS CENTRAL 3-6 INCHES WATER ACROSS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 172317
FFWGID
NEC001-035-059-079-081-185-180515-
/O.NEW.KGID.FF.W.0070.080717T2313Z-080718T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF YORK.
  NORTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF HASTINGS.
  NORTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1215 AM CDT

* AT 608 PM CDT...HEAVY RAIN IN THE WARNED AREA WILL CONTINUE        
  THROUGH THE EARLY EVENING HOURS. THE HEAVIEST RAIN WILL BE BETWEEN 
  HIGHWAY 6...AND INTERSTATE 80 IN THE WARNED AREA. 

SOME OF THE HEAVIEST RAIN HAS FALLEN IN THE GILTNER AREA...AND JUST 
NORTHWEST OF KENESAW.  THERE ARE SEVERAL CREEKS AND STREAMS WHICH 
WILL BE SUSCEPTIBLE TO FLOODING. THOSE INCLUDE...THE ENTIRE WEST 
FORK OF THE BIG BLUE RIVER...THE SCHOOL CREEK...THE BEAVER 
CREEK...AND THE FLAT CREEK. ANYWHERE FROM 1 TO 3 INCHES OF RAIN WILL 
BE COMMON IN THE WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HASTINGS...WOOD RIVER...WACO...STOCKHAM...MCCOOL 
JUNCTION...LUSHTON...HENDERSON...  
HAMPTON...GILTNER...DONIPHAN...BRADSHAW...AURORA AND ALDA

FLASH FLOODING IS A DANGEROUS SITUATION AND YOU SHOULD BE PREPARED 
TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. 

LAT...LON 4053 9735 4053 9872 4086 9871 4090 9736

$$
2 follow-up statements
000 
WGUS73 KGID 180041
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
733 PM CDT THU JUL 17 2008

NEC001-035-059-079-081-185-180515-
/O.CON.KGID.FF.W.0070.000000T0000Z-080718T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NE-YORK NE-HALL NE-ADAMS NE-CLAY NE-FILLMORE NE-
733 PM CDT THU JUL 17 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHERN FILLMORE...NORTHERN CLAY...NORTHERN ADAMS...SOUTHERN HALL...
SOUTHERN YORK AND SOUTHERN HAMILTON COUNTIES...

FLOODING AND FLASH FLOODING WILL CONTINUE TO BE AN ISSUE IN THE 
WARNED AREA THROUGH AT LEAST 1215 AM TONIGHT. A LARGE OF AREA OF 1 
TO 2 INCHES OF RAIN HAS FALLEN...BOUNDED BY INTERSTATE 80 ON THE 
NORTH...HIGHWAY 6 IN THE SOUTH...AND THE WESTERN EDGE OF HALL AND 
ADAMS COUNTY ON THE WEST. 

SOME OF THE HEAVIEST RAIN FELL FROM THE JUST NORTH OF HASTINGS...AND 
THE EAST ACROSS SOUTHERN HAMILTON...SOUTHERN YORK...AND NORTHERN 
CLAY COUNTY. THE WATER ENTIRE WEST FORK OF THE BIG BLUE RIVER WILL 
BE IN FLOOD. THREE TO FOUR INCHES OF RAIN FELL IN THE BASIN FROM 
SOUTHEAST OF DONIPHAN TO SOUTH OF GILTNER. THE SCHOOL CREEK IN CLAY 
COUNTY MAY FLOOD. THE BEAVER CREEK IN HAMILTON AND YORK COUNTY MAY 
FLOOD. IN SOUTHERN HALL AND NORTHERN ADAMS COUNTIES...WIDESPREAD LOW 
LAND FLOODING WILL CONTINUE. SOME COUNTY ROADS WILL BE UNDER WATER. 
A PORTION OF HIGHWAY 281 NORTH OF HASTINGS WAS REPORTED TO BE UNDER 
WATER FOR A TIME.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORK...WOOD
RIVER...STOCKHAM...MCCOOL JUNCTION...LUSHTON...HENDERSON...HAMPTON...
GILTNER...DONIPHAN...BRADSHAW...AURORA AND ALDA

IF YOU ARE TRAVELING TONIGHT...BE ESPECIALLY CAUTIOUS TO WATER OVER 
ANY ROAD. AVOID FLOOD PRONE AREAS...AND REMEMBER...TURN 
AROUND...DONT DROWN.


LAT...LON 4053 9735 4053 9872 4086 9871 4090 9736

$$
000 
WGUS73 KGID 180510
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1205 AM CDT FRI JUL 18 2008

NEC001-035-059-079-081-185-180515-
/O.EXP.KGID.FF.W.0070.000000T0000Z-080718T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON NE-YORK NE-HALL NE-ADAMS NE-CLAY NE-FILLMORE NE-
1205 AM CDT FRI JUL 18 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT FOR NORTHERN
FILLMORE...NORTHERN CLAY...NORTHERN ADAMS...SOUTHERN HALL...SOUTHERN
YORK AND SOUTHERN HAMILTON COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING FOR 
THE SAME AREA...WHICH IS NOW IN EFFECT UNTIL 330 PM CDT FRIDAY.

LAT...LON 4053 9735 4053 9872 4086 9871 4090 9736

$$
WESELY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:24 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 17, 3:24 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT THU JUL 17 2008

.SHORT TERM...THROUGH FRIDAY NIGHT. SEE HYDROLOGY SECTION FOR
DISCUSSION ABOUT CURRENT WATER RELATED ISSUES.

QUICKLY...WEAK SEVERE WEATHER ENVIRONMENT WILL SPAWN A FEW SEVERE
STORMS THIS EVENING...BUT FLOW IS SLOW AND WOULD EXPECT POP AND
DROP TYPE EVENTS IN GENERAL. WATER VAPOR SHOWS WAVE IN NORTHEAST
COLORADO SET TO FOCUS MORE CONVECTION OVER SOUTH CENTRAL NEBRASKA
THIS EVENING AND INTO THE OVERNIGHT ISSUES...RESULTING IN HEAVY
RAIN AND FLOODING RISK.

WE WILL LIKELY BE CLEANING UP CONVECTION/FLOODING ISSUES FRIDAY
MORNING...WITH LINGERING SHOWERS AND STORMS THROUGH THE MORNING
HOURS. WOULD EXPECT PLENTY OF CLOUDS THROUGH THE DAY AND
TEMPERATURES LIKELY TO STRUGGLE TO REACH 80 SOME AREAS. LITTLE
TIME TODAY TO FOCUS TOO MUCH ON ADDITIONAL RAINFALL FOR DAY FRIDAY
AFTERNOON AND EVENING...AND BASICALLY CONTINUED THINGS FROM THE
PREVIOUS FORECAST.

.LONG TERM...SATURDAY THROUGH THURSDAY.  ANY REMNANT PRECIPITATION
FROM FRIDAY NIGHT IN OUR EASTERN CWA SHOULD MOVE OUT SATURDAY
MORNING.  THEN A BREAK SHOULD OCCUR FOR A TIME DURING THE DAY THEN
CONVECTION MAY REDEVELOP TO OUR NORTH ALONG A FRONTAL BOUNDARY AS A
SHORTWAVE CROSSES THE NORTHERN PLAINS.  MODELS HAVE TRENDED A LITTLE
FARTHER NORTH AND EAST WITH THIS...BUT THE CHANCE IS STILL THERE AND
HAVE MAINTAINED POPS FOR ALL BUT OUR FAR SOUTHERN/SOUTHWEST CWA.
THE FORECAST THEN DRIES OUT FOR A TIME UNTIL TUESDAY NIGHT WITH A
NORTHERN AND EASTERN EXPANDING UPPER RIDGE AXIS.  OF NOTE IS THAT IT
MAY NOT BE COMPLETELY DRY DEPENDING ON WHERE BOUNDARIES SET UP...BUT
IT DOES NOT APPEAR OVERLY WET EITHER.  THE RIDGE AXIS PUSHES SOUTH ON
TUESDAY WITH THUNDERSTORM CHANCES REENTERING THE FORECAST TUESDAY
NIGHT INTO WEDNESDAY WITH A PROGRESSING WAVE.  THE RIDGE AXIS SHOWS
SIGNS OF REBUILDING ON THURSDAY AND HAVE LEFT THE FORECAST DRY.
TEMPS WILL HEAT UP WITH THE BUILDING RIDGE AXIS WITH SOME LOCATIONS
IN OUR SOUTHWEST AND WESTERN AREAS TOPPING OUT NEAR OR ABOVE 100F.

&&

.HYDROLOGY...THIS REALLY LOOKS LIKE A SOLID HYDROLOGIC EVENT WITH
A HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING THROUGH THE
NIGHT. WE HAVE ALREADY SEEN 2 INCH PER HOUR RAIN RATES WITH
AFTERNOON STORMS...AND SEE NO REASON FOR SUCH EFFICIENCY TO
DECLINE TONIGHT. LOW/MID LEVEL FRONTAL BOUNDARY HAS SET UP
EAST AND WEST ACROSS THE CWFA. WAVE COMING OUT OF NORTHEAST
COLORADO IS KICKING STORMS IN SOUTHWEST NEBRASKA...AND EXPECT THAT
ARE OF STORMS TO BE MAIN HYDRO EVENT INTO THE OVERNIGHT HOURS AS
IT MOVES EAST...AND MORE STORMS DEVELOP AS LOW LEVEL JET FINDS
SOME LEGS. OVERALL...SOME LOCATIONS COULD SEE 4+ INCHES OF RAIN
TONIGHT. HAVE EXTENDED THE FLASH FLOODING TO THE ENTIRE CWFA.

&&

.PREV DISCUSSION... /ISSUED 134 PM CDT THU JUL 17 2008/

AVIATION...18Z TAF. THUNDERSTORMS TO THE NORTHWEST OF KGRI WILL
SLOWLY SAG SOUTH/SOUTHEAST...AND BY LATE AFTERNOON MAY IMPACT
THE KGRI AREA WITH MVFR TYPE CONDITIONS. EXPECTING WIDESPREAD
SHOWERS AND STORMS TONIGHT WITH MVFR CONDITIONS THROUGH MOST
OF THE NIGHT. IFR VSBYS WILL BE POSSIBLE WITH STRONGEST STORMS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NEZ063-064-074>077-082>087.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
     060>062-072-073.

KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Jul 17, 2:53 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT THU JUL 17 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
253 PM CDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA
AND NORTH CENTRAL KANSAS THROUGH TONIGHT.

THUNDERSTORMS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN PER HOUR WILL
GRADUALLY OVERSPREAD THE OUTLOOK AREA TONIGHT. WHILE THE HEAVIEST
RAINFALL WILL ONLY BE ISOLATED IN NATURE...A FAIRLY WIDESPREAD
AREA OF 1 TO 3 INCHES OF RAIN IS EXPECTED. RAINFALL IN EXCESS OF 4
INCHES IS POSSIBLE. SUCH RAINFALL WILL RESULT IN AN INCREASED RISK
FOR FLASH FLOODING THROUGHOUT THE AREA.

ALONG WITH THE HEAVY RAIN...A FEW THUNDERSTORMS COULD REACH SEVERE
LEVELS THIS EVENING. THE MAIN HAZARDS WILL BE NICKEL TO QUARTER
SIZE HAIL...AND WIND GUSTS UP TO 60 MPH. THE FAVORED AREA FOR ANY
SEVERE WEATHER WOULD GENERALLY BE WEST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL LINGER OVER THE OUTLOOK AREA THROUGH SATURDAY
NIGHT. IT APPEARS THE RISK FOR SEVERE WEATHER WILL BE LIMITED...BUT
STRONGER STORMS COULD PRODUCE SMALL HAIL...AND LOCALLY HEAVY
RAIN...ESPECIALLY LATE FRIDAY AFTERNOON AND FRIDAY EVENING.

THUNDERSTORMS ARE BACK IN THE FORECAST TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED FOR ISOLATED WIND OR HAIL
REPORTS...ALONG WITH HEAVY RAINFALL REPORTS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 17, 5:03 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT THU JUL 17 2008

NEZ041-172230-
NANCE-
503 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  WESTERN NANCE COUNTY IN CENTRAL NEBRASKA

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALMER...OR 26 MILES NORTH OF GRAND
ISLAND...AND MOVING NORTHEAST AT 13 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FULLERTON BY 530 PM CDT

PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 17, 5:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HEAVY RAIN       4 E BOELUS              41.08N 98.64W
07/17/2008  M2.50 INCH       HOWARD             NE   PUBLIC

            2.50 INCHES OF RAIN SO FAR THIS AFTERNOON

&&

PFANNKUCH
Special weather statement, Jul 17, 5:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
508 PM CDT THU JUL 17 2008

NEZ049-172245-
POLK-
508 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POLK...OR 16 MILES NORTHWEST OF YORK...AND
MOVING NORTHEAST AT 13 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  STROMSBURG BY 545 PM CDT

PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 17, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
516 PM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HEAVY RAIN       DANNEBROG               41.12N 98.55W
07/17/2008  M2.20 INCH       HOWARD             NE   FIRE DEPT/RESCUE

            2.20 INCHES OF RAIN SO FAR

&&

PFANNKUCH
Special weather statement, Jul 17, 5:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
524 PM CDT THU JUL 17 2008

NEZ061-074-172300-
BUFFALO-KEARNEY-
524 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF KEARNEY.
  NORTHERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF KEARNEY...AND MOVING NORTH AT
12 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  KEARNEY BY 540 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 269 AND 292.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

AT 521 PM CDT....NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ANOTHER STRONG THUNDERSTORM NEAR THE INTERSTATE JUST SOUTH OF
GIBBON. THIS STORM WAS ALSO MOVING NORTH AT 12 MPH. DIME SIZE
HAIL...AND WINDS AROUND 50 MPH ARE ALSO EXPECTED WITH THIS STORM.

WESELY
Special weather statement, Jul 17, 5:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
528 PM CDT THU JUL 17 2008

NEZ063-172300-
HAMILTON-
528 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GILTNER...OR 17 MILES NORTHEAST OF
HASTINGS...AND MOVING NORTHEAST AT 10 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GILTNER BY 535 PM CDT

PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:00 PM CDTFlash Flood WarningGIDDawson, Gosper6 hr
Jul 17, 5:12 PM CDTFlash Flood WarningGIDHamilton, Merrick, Nance, Polk, York6 hr
Jul 17, 6:32 PM CDTAreal Flood WarningGIDSherman17 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.